MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-48
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received and evaluated the complaint device.When we injected liquid into the inflation lumen, we could not inflate the balloon as we experienced extreme resistance when pushing the plunger of the syringe.We observed both ligatures were properly intact in its intended location and there was no any signs of balloon deformation.We observed a kink at 40-50 cm mark.However, when we cut the lumen below the kink, we still experienced resistance inflating the balloon.When we cut the lumen 10 cm above the tip of the y-connector, we were able to easily flush the inflation lumen.When we cut the catheter lumen at 60-70 cm at multiple locations, we observed tacky, crystallized material in the inflation lumen.Based on our evaluation, it is possible that an extremely viscous dye was used for inflating the balloon at the hospital that may have occluded the inflation lumen.We could not confirm the lot number of this complaint device.However, user informed the lot number of the complaint device is either (b)(4).Our review of the lot history records for these two lots did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from these lots.There was no harm to the patient as the result of this incident.Surgeon used another over-the-wire embolectomy catheter to complete the procedure.
 
Event or Problem Description
During pre-use check, when surgeon inflated the balloon of the over the wire embolectomy catheter, he observed the tip of the balloon inflated in a distorted shape.He also experienced excessive resistance when inflating the balloon.The malfunction was found during pre-use check.Surgeon used another over-the-wire embolectomy catheter to complete the procedure.

Brand Name
LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key11578315
Report Number1220948-2021-00033
Device Sequence Number19738516
Product Code DXE
UDI-Device Identifier00840663100682
UDI-Public00840663100682
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1651-48
Device Catalogue Number1651-48
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Initial Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1